What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 15, 1:55 PM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 15, 1:55 PM EST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
255 PM EDT Tue Jul 15 2025
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Wednesday)
Issued at 253 PM EDT Tue Jul 15 2025
Key Messages:
- Scattered to more widespread showers and thunderstormsexpected
through the evening into the overnight (3pm-2am) with main
threats being gusty winds, frequent lightning and locally
heavy rainfall.
- Isolated to scattered storms again tomorrow with the same
threats as today.
- Temps beginning to heat up tomorrow with heat indices between
100-105.
Discussion:
For today, high pressure remains to our west while Invest 93L just
pushed into the Florida pan handle near St Augustine. This has
resulted in a convergence zone along the I-85 corridor where a cu
field has already begun popping with thunderstorms. This is expected
to increase in coverage through the overnight (2am) with the main
threats being gusty winds, frequent lightning and locally heavy
rainfall. Current SPC mesoanalysis shows 4000 sfc cape in the area
with little to no shear so these storms will definitely have
enough energy to form but likely won't have too much movement
which could become a concern with PWATs currently at 1.8-1.9".
HREF guidance has come down a little with the 90th percentile
showing 2-3" over 6 hours with the mean ~0.5-1". Will need to keep
an eye on flooding concerns in this area but overall as long as
the storms move, shouldn't be to much of a threat.
For tomorrow, rain chances shift to central Georgia as the low
pressure system moves across Florida. This area is more likely to
see any waves of precip with forecasted PWATs continuing to be ~2"
with this tropical environment. Main threats again are gusty
winds, frequent lightning, and locally heavy rainfall. With the
rainfall though, despite temps in the low to mid 90s, should see
heat indices stay in the 100-105 range.
Hernandez
&&
.LONG TERM...
(Thursday morning through next Monday)
Issued at 253 PM EDT Tue Jul 15 2025
Key Messages:
- Diurnally-driven, scattered thunderstorms will continue through
the long term.
- Oppressive July temperatures and humidity will allow Heat Index
values soar above 105 near 110 degrees in east central Georgia over
the weekend.
Models are in agreement with a tropical disturbance moving across
north Florida this afternoon and out over the northern Gulf early
Wednesday. This feature is expected to track west over the next 48-
hours and over southern Louisiana on Thursday. While not expected to
pose a direct threat to Georgia, this disturbance will provide
sufficient moisture to the region, promoting a very dirty-ridge
pattern over the area as subtropical ridge remains in place. As a
result, expect diurnally-driven isolated to scattered showers and
thunderstorms to continue through the weekend. Although the threat
of severe storms is low in this pattern, sufficient moisture and
surface heating could produce a few strong storms. And given the
moisture, any training or slow moving storms could pile up the
rainfall. Though most areas will see less than a half inch daily,
localized downpours could produce 1-2 inches.
For the weekend - and already a concern - is the warming temperature
trends, particularly over portions of central and eastern Georgia.
At this time, forecast high temperatures Friday through Sunday are
well into the mid to upper 90s, with a few places approaching 100.
The combination of these temperatures, humidity, and sunny
conditions will produce extremely high Heat Index values and WBGT
values. Based on the latest forecast, Heat Advisories would be
necessary for some of the area beginning Friday.
31
&&
.AVIATION...
(18Z TAFS)
Issued at 132 PM EDT Tue Jul 15 2025
Cu field ~5kft is currently out there with thunderstorms expected
to begin ~21z and last through 01z. Could see showers pop up as
early as 20z and last until 03z. Tomorrow morning could see IFR
conditions that will lift to VFR by mid day. Winds should remain
out of the east through the period with light winds.
//ATL Confidence...18Z Update...
Medium confidence on IFR and TSRA timing.
Hernandez
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 72 91 73 93 / 40 30 20 40
Atlanta 75 91 75 93 / 40 20 20 40
Blairsville 67 86 68 87 / 40 30 40 60
Cartersville 74 94 73 94 / 30 20 20 40
Columbus 75 92 74 93 / 40 40 10 50
Gainesville 72 89 74 91 / 40 30 30 40
Macon 73 92 73 94 / 20 40 10 30
Rome 73 94 73 93 / 20 10 20 40
Peachtree City 72 91 72 93 / 40 20 10 40
Vidalia 75 93 75 95 / 10 30 10 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Hernandez
LONG TERM....31
AVIATION...HernandezHazardous weather outlook, Jul 15, 10:46 AM EST, 6 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1146 AM EDT Tue Jul 15 2025
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1146 AM EDT Tue Jul 15 2025
This Hazardous Weather Outlook is for north and central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered to widespread thunderstorms this afternoon mostly along
the 85 corridor. Gusty winds and frequent lightning will be
possible. The main threat will be locally heavy rainfall which may
cause ponding on roadways and localized flooding.
Heat index values this afternoon will range from 100 to 105,
possibly higher, across central Georgia today.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
Scattered to widespread thunderstorms are expected Wednesday
through Sunday. The threat for widespread severe weather remains
low, but very heavy rainfall and localized flooding will be
possible.
Heat index values will range from 100 to 105 degrees, possibly
higher, across portions of north and central Georgia each day.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 15, 4:48 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
548 PM EDT Tue Jul 15 2025
GAZ022-033-152215-
North Fulton GA-Forsyth GA-
548 PM EDT Tue Jul 15 2025
...A strong thunderstorm will impact portions of western Forsyth and
northeastern Fulton Counties through 615 PM EDT...
At 548 PM EDT, a strong thunderstorm was over Drew, or over Cumming,
moving south at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cumming, Alpharetta, Milton, Drew, Ducktown, and Brookwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3426 8408 3410 8411 3408 8412 3409 8424
3413 8433 3419 8428 3419 8426 3422 8426
3429 8420
TIME...MOT...LOC 2148Z 021DEG 6KT 3421 8419
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 15, 4:58 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
558 PM EDT Tue Jul 15 2025
GAZ044-053-054-152230-
Fayette GA-Coweta GA-South Fulton GA-
558 PM EDT Tue Jul 15 2025
...A strong thunderstorm will impact portions of central Fayette,
northeastern Coweta and south central Fulton Counties through 630 PM
EDT...
At 558 PM EDT, a strong thunderstorm was over Sandy Creek, or near
Fayetteville, moving southwest at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Newnan, Fayetteville, City of South Fulton, Peachtree City, Union
City, Fairburn, Tyrone, Palmetto, Senoia, Sharpsburg, Turin, Starrs
Mill, Cannongate, Sandy Creek, and Thomas Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3364 8461 3346 8444 3328 8450 3328 8465
3344 8474
TIME...MOT...LOC 2158Z 035DEG 6KT 3346 8455
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 15, 4:59 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
559 PM EDT Tue Jul 15 2025
GAZ048-049-059-152230-
Morgan GA-Jasper GA-Newton GA-
559 PM EDT Tue Jul 15 2025
...A strong thunderstorm will impact portions of west central Morgan,
northwestern Jasper and southeastern Newton Counties through 630 PM
EDT...
At 559 PM EDT, a strong thunderstorm was over Mansfield, or 8 miles
southeast of Covington, moving south at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Newborn, Mansfield, Calvin, Eudora, North Alcovy, Starrsville, and
Brick Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3361 8377 3357 8364 3339 8365 3338 8379
3346 8390
TIME...MOT...LOC 2159Z 021DEG 6KT 3351 8374
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 15, 5:08 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
608 PM EDT Tue Jul 15 2025
GAZ022-023-152245-
Hall GA-Forsyth GA-
608 PM EDT Tue Jul 15 2025
...A strong thunderstorm will impact portions of east central Forsyth
and southwestern Hall Counties through 645 PM EDT...
At 608 PM EDT, a strong thunderstorm was over Oakwood, or near
Gainesville, moving southwest at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Gainesville, Braselton, Flowery Branch, Oakwood, Aqualand Park,
Chestnut Mountain, and Oscarville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3427 8375 3411 8384 3410 8386 3422 8405
3433 8389
TIME...MOT...LOC 2208Z 035DEG 6KT 3424 8385
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 15, 5:12 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
612 PM EDT Tue Jul 15 2025
GAZ089>091-102-152245-
Chattahoochee GA-Stewart GA-Marion GA-Muscogee GA-
612 PM EDT Tue Jul 15 2025
...A strong thunderstorm will impact portions of west central Marion,
south central Muscogee, Chattahoochee and northeastern Stewart
Counties through 645 PM EDT...
At 612 PM EDT, a strong thunderstorm was over Cusseta, moving
southwest at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cusseta, Fort Benning/Lawson Army Air Fld, Christopher, Sand Hill,
Custer Road Terrace, Battle Park, Jamestown/South Fort Benning,
Brooklyn, Renfroe, Manta, and Zellobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3225 8492 3226 8489 3230 8494 3232 8500
3234 8501 3236 8498 3237 8498 3239 8497
3245 8484 3233 8459 3212 8474
TIME...MOT...LOC 2212Z 035DEG 6KT 3232 8478
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 15, 5:14 PM EST, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
614 PM EDT Tue Jul 15 2025
GAZ067>069-152245-
Upson GA-Meriwether GA-Pike GA-
614 PM EDT Tue Jul 15 2025
...A strong thunderstorm will impact portions of east central
Meriwether, Pike and northwestern Upson Counties through 645 PM
EDT...
At 614 PM EDT, a strong thunderstorm was over Concord, or near
Zebulon, moving southwest at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Zebulon, Molena, Concord, Atwater, Hilltop, Lifsey Springs, and
Imlac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3317 8448 3310 8431 3295 8437 3298 8452
3306 8460
TIME...MOT...LOC 2214Z 033DEG 10KT 3309 8443
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH